Tuesday, December 30, 2008

A decent wig at last!!!!

I went to the ACS 'Look good..Feel better' program yesterday, which I highly recommend to my cancer buddies. Lots of free high end make-up: Lancome, Chanel, Bobbi Brown, Aveda, etc. Naomi had a field day rooting through my bag and begging for discards. I really never spent much time with make-up-I have mascara and lipstick. I used to wear foundation until I couldn't get the kind I wanted anymore. But I was taught their tricks. I put on colors that I never would have considered but they looked OK. I wish I took a picture of myself when I was finished. But the best part, and this wasn't officially part of the ACS program, was that I tapped into Chelsea Hospital's Wig Program, which is way, way better than UM's. I got a beautiful blonde page boy that I already received lots of compliments on. Free. Once I feel better, I will have pictures taken. And the wig fits. For some reason, the wig place had mailed me a petite, which just sort fits. Finding this wig made me so happy.

Cycle 3, Day 1. I hate infusion days. I go in feeling almost normal only to be poisoned. Today was an especially annoying one as I had to fit in a mammogram too-high magnification digital one- to document all the microcalcs. Numerous long exposure views. Then I had to wait for more than an hour for a radiologist to look at it meanwhile missing my onc and infusion appts. There was a woman there waiting to see what her 15 cm mass was. Don't you mean 1.5 cm? (what my tumor was originally until they started adding on the tendrils) No 15 cm, 5.5 inches. Now that does sound big. But for me, no more mammograms until the 6 month after treatment one-sometime in September or October. They saw some microcalcs but said they looked benign. My labs looked good. My WBC actually went up though the RBC had fallen to the level of an average premenopausal woman. I do like Dr. Henry. She patiently deals with all of my concerns though she doesn't always give me the answers I want to hear as in 'no, you can't do chemo and radiation at the same time' 'no you can't automatically do the 3 week Canadian study (cutting my radiation in half-if it's good enough for the Canadians, it's good enough for me) and no, you can't skip radiation because it IS important though I can't give you the exact numbers. I also asked details about the outcome predictor program-whether the her2 positives were lumped together with the triple negatives. Yes they were and still are. Herceptin has been around for 10 years but initially only used for metastatic cancer. Since 2004 or so, it has been used in early breast cancer for the Her2 positives. Some of these early positives were actually negatives-they used an older test that wasn't very accurate but these 'true negatives' got better too. The point of my rambling is this: the scary long term survival numbers are made even scarier by including the Her2 positives that were undertreated in their day. I may have a better chance of surviving than what was predicted.
Infusion took forever. I want the efficient lady I had last time. Plus we got in an argument straight off as she wanted to use some vein on the underbelly of my arm. No, just use my hand veins, they're good. You used them last time. Not me. I meant you in the plural. They had no problems. That isn't protocol-vesicants are Never to be used in the hand veins. Please just do it.

Yucky taste in the mouth I tried to counteract by sucking on popsicles during the Red Devil infusion. So I am all spacy and tired from all the extras they give me plus I am getting hot flashes every few minutes. It must be related to the chemo as this happened last time. I might go out to a movie with Jo tonight if I am not too tired. I honestly don't feel too bad but I am not normal. Meanwhile it is nice and sunny-but my balance if off for either a walk or run. One more Red Devil to go!!! Taxol should (better) be easier.


S. F. Heron said...

Hot flashes seem to be from the steroids. Mine usually start by the evening of my first dose. Evil things...


Sue in Italia/In the Land Of Cancer said...

They do give me the steroid right before the chemo. I don't take the follow up doses and have done all right. Unfortunately I hear that they will give me even more steroids when I take Taxol next month-some a day in advance. More symptoms? Can't wait.


Blog Archive